MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941816350
Medical Device Problem Codes Failure to Advance (2524); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that dislodgement occurred requiring additional intervention.The target lesion, which was 90% stenosed, was located in the moderately tortuous and severely calcified left circumflex artery.A 3.50 x 16mm synergy xd drug-eluting stent was selected for treatment.A non-boston scientific 6f guide catheter and a non-boston scientific 0.014-inch guidewire were also used.Two attempts were made to deliver the stent into the circumflex artery; however, the presence of moderate tortuosity, severe calcification, and a prior stent in the left main artery caused these attempts to fail.Upon removal of the stent inflation device, fluoroscopy revealed that the stent had inadvertently moved into the left main artery after detaching from the balloon before reaching the target lesion.This caused complications, as the stent was no longer in the intended position.The physician then attempted to pass a balloon through the undeployed stent, aiming to slightly inflate the balloon in order to engage the stent and pull it back into the guide catheter.However, this attempt was unsuccessful.Fluoroscopy showed that the stent had shortened and was now positioned in the distal left main and ostial lad.Due to the deformation of the stent and the inability to retrieve it, additional balloons were used to crush the stent against the vessel wall, ensuring continued blood flow.The procedure was aborted, and the patient fully recovered.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20709383
Report Number2124215-2024-70663
Device Sequence Number8101068
Product Code NIQ
UDI-Device Identifier08714729981046
UDI-Public08714729981046
Combination Product (Y/N)Y
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2026
Device Model NumberH7493941816350
Device Catalogue NumberH7493941816350
Device Lot Number0033729426
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Initial Report FDA Received Date11/18/2024
Date Device Manufactured03/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: 6F.; GUIDEWIRE USED: 0.014-INCH.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown